Alert archive / Iowa / Flash Flood Warnings in 2010

Flash Flood Warning 83, NWS Des Moines, IA

August 10, 20105 counties in Iowa

NWS Des Moines, IA issued this flash flood warning at Aug 10, 2010, 7:00 PM CDT for 5 counties in Iowa. It was in force for 6 hr. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2010, 7:00 PM CDT (00:00 UTC)
Expired
Aug 11, 2010, 1:00 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Calhoun County, IA, Hamilton County, IA, Humboldt County, IA, Webster County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 87 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 7:50 PM CDTFLASH FLOOD2 Sw Fort Dodge, IAHIGHWAY 169 CLOSED AND IMPASSABLE AT THE INTERSECTION OF U.S. 20 BUSINESS IN SOUTHERN FORT DODGE.
Aug 10, 8:15 PM CDTHEAVY RAIN 02 Sw Fort Dodge, IAROAD CLOSURE AT HW 169...4 MI N HW 20. ESTIMATED 2-3 FEET STANDING WATER ON UNDERPASS...SEVERAL CARS STALLED.
Aug 10, 8:30 PM CDTFLASH FLOOD2 Nw Lehigh, IAWASHOUT IN THE DOLLIVER STATE PARK RELAYED FROM THE PARK RANGER.
Aug 10, 8:30 PM CDTFLASH FLOODNne Moorland, IAOLD HIGHWAY 20 UNDERPASS CLOSED AND IMPASSABLE DUE TO HIGH WATER INNUDATING THE ROAD.
Aug 10, 8:30 PM CDTHEAVY RAIN 3.93 Se Otho, IA3.9 INCHES SINCE 5 PM
Aug 10, 9:15 PM CDTFLASH FLOOD4 S Otho, IAWATER RUSHING OVER GRAVEL ROAD...SMALL CREEK BY HOUSE OVER BANKS...OBSERVER SAYS HE HASNT SEEN RUNOFF LIKE THIS BEFORE
Aug 10, 9:15 PM CDTHEAVY RAIN 2.54 S Otho, IA2.5 INCHES SINCE 630PM
Aug 10, 9:20 PM CDTFLASH FLOOD3 Se Otho, IAWATER FLOWING OVER GRAVEL ROADS...3.9 INCHES OF RAINFALL MEASURED AT 830PM...WITH RAIN FALLING AGAIN FROM 900PM TO 920PM.
Aug 10, 9:50 PM CDTFLASH FLOOD2 S Knierim, IACOUNTY ROAD P19 IS UNDER WATER 2 MILES NORTH OF HWY 20
Aug 10, 10:30 PM CDTFLASH FLOOD1 Wsw Stratford, IAHIGHWAY 175 JUST WEST OF STRATFORD HAS 2 TO 3 FEET OF WATER RUNNING OVER THE ROAD.
Aug 10, 10:30 PM CDTFLASH FLOOD3 E Stratford, IAHIGHWAY 175 AT THE INTERSECTION OF FENTON AVE IS CLOSED TO WATER OVER THE ROAD.
Aug 10, 11:22 PM CDTHEAVY RAIN 3.752 Ese Webster City Airp, IAMEASURED RAINFALL TOTAL AT 3.75 INCHES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 50 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 0.0 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2010-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4500 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2010-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4500 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1203 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

875 
WGUS53 KDMX 110000
FFWDMX
IAC025-079-091-187-197-110600-
/O.NEW.KDMX.FF.W.0083.100811T0000Z-100811T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
700 PM CDT TUE AUG 10 2010

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN CALHOUN COUNTY IN WEST CENTRAL IOWA...
  SOUTHERN HUMBOLDT COUNTY IN NORTH CENTRAL IOWA...
  SOUTHERN WRIGHT COUNTY IN NORTH CENTRAL IOWA...
  WEBSTER COUNTY IN CENTRAL IOWA...
  WESTERN HAMILTON COUNTY IN CENTRAL IOWA...

* UNTIL 100 AM CDT

* AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE  
  WARNED AREA. RADAR ESTIMATED THAT 1 TO 2 INCHES HAS FALLEN ACROSS
  PORTIONS OF THE WARNED AREA...WITH ADDITIONAL THUNDERSTORMS
  APPROACHING.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...FORT
  DODGE...CLARION...DAKOTA CITY...EAGLE GROVE...GOWRIE...HUMBOLDT AND
  WEBSTER CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.

&&

LAT...LON 4255 9350 4221 9393 4221 9443 4233 9467
      4246 9447 4274 9445 4276 9350

$$

BEERENDS
5 follow-up statements
919 
WGUS73 KDMX 110053
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
753 PM CDT TUE AUG 10 2010

IAC025-079-091-187-197-110600-
/O.CON.KDMX.FF.W.0083.000000T0000Z-100811T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WRIGHT IA-WEBSTER IA-CALHOUN IA-HAMILTON IA-HUMBOLDT IA-
753 PM CDT TUE AUG 10 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN HUMBOLDT...
WESTERN HAMILTON...EASTERN CALHOUN...WEBSTER AND SOUTHERN WRIGHT
COUNTIES UNTIL 100 AM CDT...

AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR 
ESTIMATED THAT AROUND 2 INCHES HAS FALLEN OVER MUCH OF THE WARNED 
AREA...WITH HIGHER AMOUNTS AROUND EAGLE GROVE AND WOOLSTOCK.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...
FORT DODGE...CLARION...DAKOTA CITY...EAGLE GROVE...GOWRIE...HUMBOLDT
AND WEBSTER CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

&&

LAT...LON 4255 9350 4221 9393 4221 9443 4233 9467
      4246 9447 4274 9445 4276 9350

$$

BEERENDS
849 
WGUS73 KDMX 110159
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
859 PM CDT TUE AUG 10 2010

IAC025-079-091-187-197-110600-
/O.CON.KDMX.FF.W.0083.000000T0000Z-100811T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WRIGHT IA-WEBSTER IA-CALHOUN IA-HAMILTON IA-HUMBOLDT IA-
859 PM CDT TUE AUG 10 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN HUMBOLDT...
WESTERN HAMILTON...EASTERN CALHOUN...WEBSTER AND SOUTHERN WRIGHT
COUNTIES UNTIL 100 AM CDT...

AT 859 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR 
ESTIMATED THAT 2 TO 3 INCHES OF RAIN HAS FALLEN ACROSS THE WARNED 
AREA IN THE LAST FEW HOURS.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...
FORT DODGE...CLARION...DAKOTA CITY...EAGLE GROVE...GOWRIE...HUMBOLDT
AND WEBSTER CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE 
IN THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4255 9350 4221 9393 4221 9443 4233 9467
      4246 9447 4274 9445 4276 9350

$$

BEERENDS
477 
WGUS73 KDMX 110301
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1001 PM CDT TUE AUG 10 2010

IAC025-079-091-187-197-110600-
/O.CON.KDMX.FF.W.0083.000000T0000Z-100811T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WRIGHT IA-WEBSTER IA-CALHOUN IA-HAMILTON IA-HUMBOLDT IA-
1001 PM CDT TUE AUG 10 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN HUMBOLDT...
WESTERN HAMILTON...EASTERN CALHOUN...WEBSTER AND SOUTHERN WRIGHT
COUNTIES UNTIL 100 AM CDT...

AT 1000 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT FLASH FLOODING WAS OCCURRING IN ACROSS THE SOUTHERN PORTIONS OF 
WEBSTER COUNTY AND NORTHWESTERN HAMILTON COUNTY.

SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...FORT
DODGE...CLARION...DAKOTA CITY...EAGLE GROVE...GOWRIE...HUMBOLDT AND
WEBSTER CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE IN THE 
SOUTHERN SECTIONS OF THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4255 9350 4221 9393 4221 9443 4233 9467
      4246 9447 4274 9445 4276 9350

$$

BEERENDS
668 
WGUS73 KDMX 110406
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1106 PM CDT TUE AUG 10 2010

IAC025-079-091-187-197-110600-
/O.CON.KDMX.FF.W.0083.000000T0000Z-100811T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WRIGHT IA-WEBSTER IA-CALHOUN IA-HAMILTON IA-HUMBOLDT IA-
1106 PM CDT TUE AUG 10 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN HUMBOLDT...
WESTERN HAMILTON...EASTERN CALHOUN...WEBSTER AND SOUTHERN WRIGHT
COUNTIES UNTIL 100 AM CDT...

AT 1101 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT FLASH FLOODING WAS OCCURRING IN THE WARNED AREA.  AT 830 PM 
CDT...A WASHOUT OCCURRED IN THE DOLLIVER STATE PARK WAS RELAYED FROM 
THE PARK RANGER AND OLD HIGHWAY 20 UNDERPASS WAS CLOSED AND 
IMPASSABLE DUE TO HIGH WATER INUNDATING THE ROAD IN MOORLAND. IN 
ADDITION...AT 750 PM CDT...LAW ENFORCEMENT REPORTED HIGHWAY 169 WAS 
CLOSED AND IMPASSABLE AT THE INTERSECTION OF U.S. 20 BUSINESS IN 
SOUTHERN FORT DODGE. 

SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...FORT
DODGE...CLARION...DAKOTA CITY...EAGLE GROVE...GOWRIE...HUMBOLDT AND
WEBSTER CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4255 9350 4221 9393 4221 9443 4233 9467
      4246 9447 4274 9445 4276 9350

$$

BEERENDS
725 
WGUS73 KDMX 110503
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1203 AM CDT WED AUG 11 2010

IAC025-079-091-187-197-110600-
/O.CON.KDMX.FF.W.0083.000000T0000Z-100811T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WRIGHT IA-WEBSTER IA-CALHOUN IA-HAMILTON IA-HUMBOLDT IA-
1203 AM CDT WED AUG 11 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN HUMBOLDT...
WESTERN HAMILTON...EASTERN CALHOUN...WEBSTER AND SOUTHERN WRIGHT
COUNTIES UNTIL 100 AM CDT...

AT MIDNIGHT CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT FLASH FLOODING WAS OCCURRING IN THE WARNED AREA. AT 1030 PM 
CDT...LAW ENFORCEMENT REPORTED THAT HIGHWAY 175 JUST WEST OF 
STRATFORD HAS 2 TO 3 FEET OF WATER RUNNING OVER THE ROAD. 

SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...FORT
DODGE...CLARION...DAKOTA CITY...EAGLE GROVE...GOWRIE...HUMBOLDT AND
WEBSTER CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4255 9350 4221 9393 4221 9443 4233 9467
      4246 9447 4274 9445 4276 9350

$$

BEERENDS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 6:34 PM CDT, 26 minutes earlier.

Area forecast discussion, Aug 10, 6:34 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
634 PM CDT TUE AUG 10 2010

.SHORT TERM /TONIGHT/...
CONVECTION CURRENTLY ONGOING ACROSS WESTERN IOWA IS EXPECTED TO
MAINTAIN ITSELF THROUGH THIS EVENING AND THEN BECOME MORE WIDESPREAD
OVERNIGHT AS LOW LEVEL JET INCREASES. EARLIER TODAY AN OUTFLOW
BOUNDARY ORIENTED EAST/WEST STALLED OVER CENTRAL IOWA AND IS STILL
EVIDENT BY THE SUBTLE WIND SHIFT FROM SOUTHERLIES SOUTH OF THE
BOUNDARY TO MORE EASTERLY NORTH OF THE BOUNDARY. GIVEN THE RECENT
HEAVY RAINS AND PRECIPITABLE WATER AMOUNTS IN EXCESS OF 2
INCHES...HAVE ISSUED FLASH FLOOD WATCH CENTERED AROUND CENTRAL CWA.
LOCALIZED RAINFALL RATES OF 1 TO 2 INCHES ARE LIKELY...WHICH WOULD
CAUSE ADDITIONAL HYDRO PROBLEMS TO THESE AREAS. ISOLATED SEVERE
THREAT CAN NOT BE RULED OUT GIVEN THE LARGE CAPE VALUES.

.LONG TERM /WEDNESDAY THROUGH TUESDAY/...
VERY COMPLEX AND BUSY FORECAST OVER THE NEXT SEVERAL DAYS WITH A
PLETHORA OF HAZARDS TO CONSIDER. HOT AND HUMID WEATHER WILL PERSIST
WITH MULTIPLE ROUNDS OF THUNDERSTORMS POSSIBLE...ESPECIALLY TONIGHT
AND THURSDAY NIGHT THROUGH FRIDAY...KEEPING HEAVY RAIN/FLOODING
POTENTIAL HIGH THROUGH THE END OF THE WORK WEEK. DID NOT MAKE MANY
CHANCES TO THIS FORECAST PERIOD BUT DID INCREASE DEWPOINTS A BIT
FURTHER AT TIMES OVER THE NEXT FEW DAYS. HAVE LEFT THE EXCESSIVE
HEAT WARNING FOR THE NEXT COUPLE OF DAYS UNTOUCHED AND EXPANDED THE
CORRESPONDING HEAT ADVISORY A BIT FURTHER NORTH INTO
WEBSTER...STORY...MARSHALL...AND TAMA COUNTIES. ALSO INCREASED POPS
FROM THURSDAY NIGHT THROUGH FRIDAY NIGHT WHEN IT APPEARS ANOTHER
SHORTWAVE WILL MOVE THROUGH FOLLOWED BY THE LONGER WAVE TROUGH AS
THE PARENT MID/UPPER LOW MOVES BY WELL TO OUR NORTH.
THEREAFTER...SOME RELIEF APPEARS IN STORE FROM THE WEEKEND INTO
EARLY NEXT WEEK AS WE ENTER A QUIETER WEST NORTHWEST/CYCLONIC
STEERING FLOW ALOFT AND ADVECT SOME COOLER AND DRIER LOW-LEVEL AIR
INTO THE AREA. KEPT FORECAST DRY FROM LATE SATURDAY
ONWARD...ALTHOUGH VARIOUS LONG RANGE MODELS TRY TO SPIT OUT LIGHT
QPFS AT TIMES.

&&
.AVIATION...11/00Z
COMPLICATED WX STTN WITH NMRS BNDRYS AROUND THE STATE AND VARIOUS
AREAS OF TSRA.  TSRA OVR NRN IA WILL AFFECT KFOD IN THE FIRST COUPLE
HRS AND THEN TURN EAST TO KMCW AND THE KALO AREA.  SRN TAFS MORE
NEBULOUS.  EXPECT TO SEE TSRA HOLD OFF UNTIL AFT SNST BOTH KDSM AND
ESPECIALLY KOTM.  LATE TNGT MVFR CONDS IN BR LKLY TO SPREAD OVR THE
STATE WITH CONDS IPVG BY MID MRNG.  VFR CONDS WITH A LGT SSWLY FLOW
EXPECTED FOR MUCH OF WED.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR
APPANOOSE-BOONE-CALHOUN-CLARKE-DALLAS-DAVIS-DECATUR-GREENE-JASPER-
LUCAS-MADISON-MAHASKA-MARION-MARSHALL-MONROE-POLK-POWESHIEK-SAC-STORY
-TAMA-WAPELLO-WARREN-WAYNE-WEBSTER.

FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
MORNING FOR BLACK HAWK-BOONE-BREMER-BUTLER-DALLAS-FRANKLIN-
GREENE-GRUNDY-HAMILTON-HARDIN-JASPER-MADISON-MAHASKA-MARION-
MARSHALL-POLK-POWESHIEK-STORY-TAMA-WARREN-WEBSTER.

EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR ADAIR-ADAMS-
AUDUBON-CARROLL-CASS-CRAWFORD-GUTHRIE-RINGGOLD-TAYLOR-UNION.

&&

SHORT TERM...BEITLICH
LONG TERM...LEE
AVIATION...MS AUG 10
Hazardous weather outlook, Aug 10, 4:16 PM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
416 PM CDT TUE AUG 10 2010

IAZ044-045-057-058-070-071-081-082-092-093-111100-
CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION-TAYLOR-
RINGGOLD-
416 PM CDT TUE AUG 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED AT TIMES THIS EVENING AND
TONIGHT. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE...BUT STRONG
WINDS WILL BE THE PRIMARY THREAT. SOME STORMS COULD ALSO PRODUCE
LOCALLY HEAVY RAIN AND FLOODING.

AN EXCESSIVE HEAT WARNING IS IN EFFECT THROUGH TONIGHT WITH HEAT
INDICES APPROACHING 110 DURING PEAK HEATING LATE THIS
AFTERNOON...AND DROPPING TO NO LOWER THAN 75 TONIGHT. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAT INDEX TEMPERATURES OF 110 DEGREES OR GREATER ARE EXPECTED
WEDNESDAY AND THURSDAY. AN EXCESSIVE HEAT WARNING REMAINS IN
EFFECT THROUGH THURSDAY. PLEASE REFER TO THE NATIONAL WEATHER
SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

THUNDERSTORM CHANCES RETURN TO THE FORECAST FROM THURSDAY NIGHT
THROUGH FRIDAY NIGHT. SOME STORMS COULD BE SEVERE WITH ADDITIONAL
POTENTIAL FOR HEAVY RAINS AND FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...AND AGAIN LATE
THURSDAY OR FRIDAY.

IAZ083>086-094>097-111100-
CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
416 PM CDT TUE AUG 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED AT TIMES THROUGH TONIGHT. A
FEW STORMS MAY BE SEVERE WITH STRONG WINDS THE PRIMARY THREAT.
LOCALLY HEAVY RAIN AND FLOODING ARE ALSO POSSIBLE.

A HEAT ADVISORY IS ALSO IN EFFECT FOR THE AREA. HEAT INDICES MAY
REACH OR EXCEED 105 DEGREES DURING THE PEAK HEATING LATE THIS
AFTERNOON...AND STAY AT 75 DEGREES OR HIGHER TONIGHT. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAT INDEX VALUES OF 105 DEGREES OR GREATER ARE EXPECTED
WEDNESDAY AND THURSDAY. A HEAT ADVISORY REMAINS IN EFFECT THROUGH
THURSDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

A FEW NON-SEVERE THUNDERSTORMS WILL LINGER INTO WEDNESDAY MORNING.
THEREAFTER...THUNDERSTORM CHANCES WILL RETURN FROM FRIDAY INTO
SATURDAY MORNING. SOME STORMS COULD BE SEVERE DURING THIS TIME WITH
ADDITIONAL POTENTIAL FOR HEAVY RAINS AND FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AROUND FRIDAY.

IAZ004>007-015>017-023>025-111100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-
416 PM CDT TUE AUG 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. SOME STORMS
WILL BE SEVERE...WITH ALL MODES OF SEVERE WEATHER POSSIBLE
INCLUDING TORNADOES. THERE IS ALSO A POTENTIAL FOR LOCALLY HEAVY
RAIN AND FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAT INDEX TEMPERATURES MAY APPROACH 105 DEGREES DURING THE
AFTERNOON AND EVENING ON WEDNESDAY AND THURSDAY. THUNDERSTORM
CHANCES ALSO RETURN TO THE FORECAST FROM THURSDAY NIGHT THROUGH
FRIDAY NIGHT. SOME STORMS COULD BE SEVERE WITH ADDITIONAL
POTENTIAL FOR HEAVY RAINS AND FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM LATE THIS AFTERNOON INTO
TONIGHT...AND AGAIN LATE THURSDAY OR FRIDAY.

IAZ026>028-036>039-111100-
FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
416 PM CDT TUE AUG 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE INTO THE
AREA LATER THIS EVENING THROUGH TONIGHT. A FEW OF THESE STORMS
COULD BE SEVERE. THIS IS ALSO A POTENTIAL FOR HEAVY RAIN AND FLASH
FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA TONIGHT.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FEW NON SEVERE THUNDERSTORMS MAY PERSIST INTO WEDNESDAY
MORNING. HEAT INDEX TEMPERATURES MAY APPROACH 105 DEGREES DURING
THE AFTERNOON AND EVENING ON WEDNESDAY AND THURSDAY. THUNDERSTORM
CHANCES WILL RETURN AGAIN FROM THURSDAY NIGHT INTO SATURDAY
MORNING. SOME STORMS COULD BE SEVERE DURING THIS TIME WITH
ADDITIONAL POTENTIAL FOR HEAVY RAINS AND FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THURSDAY OR FRIDAY.

IAZ035-046>050-059>062-072>075-111100-
WEBSTER-GREENE-BOONE-STORY-MARSHALL-TAMA-DALLAS-POLK-JASPER-
POWESHIEK-MADISON-WARREN-MARION-MAHASKA-
416 PM CDT TUE AUG 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS EVENING
THROUGH TONIGHT. SOME STORMS COULD BE SEVERE...WITH ALL MODES OF
SEVERE WEATHER POSSIBLE INCLUDING TORNADOES. SOME STORMS COULD
ALSO PRODUCE HEAVY RAIN AND FLASH FLOODING. A FLASH FLOOD WATCH IS
IN EFFECT FOR THE AREA TONIGHT. PLEASE REFER TO THE NATIONAL
WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER
DETAILS.

A HEAT ADVISORY IS ALSO IN EFFECT FOR THE AREA. HEAT INDICES MAY
REACH OR EXCEED 105 DEGREES DURING THE PEAK HEATING LATE THIS
AFTERNOON...AND STAY AT 75 DEGREES OR HIGHER TONIGHT. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAT INDEX TEMPERATURES MAY APPROACH 105 DEGREES DURING THE
AFTERNOON AND EVENING ON WEDNESDAY AND THURSDAY. THUNDERSTORM
CHANCES WILL ALSO RETURN TO THE FORECAST FROM THURSDAY NIGHT
INTO SATURDAY MORNING. SOME STORMS COULD BE SEVERE DURING THIS
TIME WITH ADDITIONAL POTENTIAL FOR HEAVY RAINS AND FLASH
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...AND AGAIN LATE
THURSDAY OR FRIDAY.

IAZ033-034-111100-
SAC-CALHOUN-
416 PM CDT TUE AUG 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED AT TIMES THIS EVENING AND
TONIGHT. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE INCLUDING
TORNADOES. SOME STORMS COULD ALSO PRODUCE LOCALLY HEAVY RAIN AND
FLOODING.

A HEAT ADVISORY IS ALSO IN EFFECT FOR THE AREA. HEAT INDICES MAY
REACH OR EXCEED 105 DEGREES DURING THE PEAK HEATING OF THE
AFTERNOON...AND STAY AT 75 DEGREES OR MORE TONIGHT.  PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAT INDEX TEMPERATURES OF 105 DEGREES OR GREATER ARE EXPECTED
DURING THE AFTERNOON AND EVENING ON WEDNESDAY AND THURSDAY. A HEAT
ADVISORY IS IN EFFECT FOR THE AREA THROUGH THURSDAY. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

THUNDERSTORM CHANCES WILL ALSO RETURN TO THE FORECAST FROM
THURSDAY NIGHT THROUGH FRIDAY NIGHT. SOME STORMS COULD BE SEVERE
DURING THIS TIME WITH ADDITIONAL POTENTIAL FOR HEAVY RAINS AND
FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND
EVENING...AND AGAIN LATE THURSDAY OR FRIDAY.

LEE

In the hours before

Local storm report, Aug 10, 3:58 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
358 PM CDT TUE AUG 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     FUNNEL CLOUD     2 E SAC CITY            42.42N 94.96W
08/10/2010                   SAC                IA   LAW ENFORCEMENT

&&

JJOHNSON
Special weather statement, Aug 10, 4:33 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
433 PM CDT TUE AUG 10 2010

IAZ086-097-102230-
DAVIS-WAPELLO-
433 PM CDT TUE AUG 10 2010

...THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL...

AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 24 MILES SOUTH OF OTTUMWA...MOVING NORTH AT 20
MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...BRIEF HEAVY DOWNPOURS...
ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  8 MILES EAST OF BLOOMFIELD BY 440 PM CDT...
  FLORIS BY 505 PM CDT...
  ELDON BY 525 PM CDT...
  8 MILES SOUTHEAST OF AGENCY BY 530 PM CDT...

LOCALLY HEAVY RAIN WILL CAUSE RAPID RISES IN SMALL STREAMS. MONITOR
CREEK LEVELS CLOSELY AND DO NOT TRAVEL IN AREAS IMPACTED BY FLASH
FLOODING.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

DONAVON
Local storm report, Aug 10, 5:50 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
550 PM CDT TUE AUG 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     TSTM WND DMG     2 S THOR                42.66N 94.05W
08/10/2010                   HUMBOLDT           IA   BROADCAST MEDIA

            WINDOWS BLOWN OUT AND ESTIMATED 60 MPH WINDS

&&

JJOHNSON
Local storm report, Aug 10, 6:00 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
600 PM CDT TUE AUG 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     TSTM WND GST     EAGLE GROVE             42.67N 93.90W
08/10/2010  M61 MPH          WRIGHT             IA   BROADCAST MEDIA

            SCHOOL NET OBSERVATION

&&

JJOHNSON
Local storm report, Aug 10, 6:21 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
621 PM CDT TUE AUG 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             ROCKWELL CITY           42.40N 94.63W
08/10/2010  E1.00 INCH       CALHOUN            IA   LAW ENFORCEMENT

            QUARTER SIZE HAIL AT POLICE STATION

&&

JB

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 7:40 PM CDTRiver Flood WarningDMXBoone, Hamilton, Webster3 days
Aug 10, 7:49 PM CDTFlash Flood WarningDMXFranklin, Hamilton, Hardin6 hr
Aug 10, 8:29 PM CDTSevere Thunderstorm WarningDMXCalhoun, Sac, Webster29 min
Aug 10, 8:55 PM CDTFlash Flood WarningDMXBoone, Greene, Marshall, Story6 hr
Aug 10, 8:58 PM CDTSevere Thunderstorm WarningDMXBoone, Greene, Hamilton, Story, Webster47 min
Aug 10, 9:23 PM CDTFlash Flood WarningDMXBlack Hawk, Bremer, Butler, Grundy, Tama6 hr
Aug 10, 9:33 PM CDTRiver Flood WarningDMXDallas, Polk5 days
Aug 10, 10:21 PM CDTFlash Flood Warning EmergencyDMXDallas, Jasper, Polk, Poweshiek6 hr
Aug 10, 10:32 PM CDTSevere Thunderstorm WarningDMXBoone, Polk, Story43 min
Aug 10, 11:21 PM CDTRiver Flood WarningDMXPolk35 hr
Aug 10, 11:24 PM CDTSevere Thunderstorm WarningDMXAdair, Cass51 min
Aug 10, 11:33 PM CDTFlash Flood WarningDMXMahaska, Marion, Warren6 hr
Aug 10, 11:54 PM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Guthrie, Madison51 min
Aug 11, 12:16 AM CDTFlash Flood WarningDMXAdair, Dallas, Guthrie, Madison3 hr
Aug 11, 12:29 AM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Polk, Story46 min
Aug 11, 12:49 AM CDTAreal Flood WarningDMXCalhoun, Sac13 hr
Aug 11, 12:56 AM CDTAreal Flood WarningDMXHamilton, Humboldt, Webster, Wright24 hr
Aug 11, 1:05 AM CDTSevere Thunderstorm WarningDMXJasper, Polk40 min
Aug 11, 2:19 AM CDTFlash Flood WarningDMXAppanoose, Davis, Monroe, Wapello4 hr
Aug 11, 2:46 AM CDTAreal Flood WarningDMXBoone, Greene, Marshall, Story24 hr
Aug 11, 2:48 AM CDTRiver Flood WarningDMXDallas, Polk9 hr
Aug 11, 2:48 AM CDTRiver Flood WarningDMXPolk13 hr
Aug 11, 4:28 AM CDTAreal Flood WarningDMXDallas, Jasper, Polk24 hr
Aug 11, 5:41 AM CDTAreal Flood WarningDMXMahaska, Marion, Warren6 hr
Aug 11, 5:53 AM CDTRiver Flood WarningDMXMahaska, Marion41 hr
Aug 11, 11:16 AM CDTRiver Flood WarningDMXGreene57 hr
Aug 11, 11:38 AM CDTAreal Flood WarningDMXMahaska, Marion36 hr
Aug 11, 2:41 PM CDTAreal Flood WarningDMXGreene12 hr
Aug 11, 4:29 PM CDTRiver Flood WarningDMXMarshall36 hr

Nearby

Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.